Oklahoma, 2024

Tornadoes and Flash Flood in Oklahoma, May 25, 2024

May 25, 2024 · NWS OUN · 71 events in 17 counties and zones

A severe weather outbreak impacted portions of western Oklahoma and western-north Texas during the afternoon into evening of the 25th. At upper levels, a high-amplitude trough passed across the Plains during the day, with a focused jet ejection across portions of the Texas Panhandle/Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
71

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A severe weather outbreak impacted portions of western Oklahoma and western-north Texas during the afternoon into evening of the 25th. At upper levels, a high-amplitude trough passed across the Plains during the day, with a focused jet ejection across portions of the Texas Panhandle/Oklahoma. The combination of strong dynamics/kinematics, locally extreme instability (objective analysis depiction >6000 J/kg CAPE) and unseasonably rich low-level moisture was sufficient for significant supercell thunderstorms. An initial round of supercells developed across portions of western-north Texas and eventually spread into portions of southwestern and southern Oklahoma through the evening. Additional supercells developed across northwestern Oklahoma, moving into northern Oklahoma by the late evening. All severe hazards, including multiple tornadoes, were observed with the most robust and longest-sustaining storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 1:28 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, May 25, 1:28 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Norman OK
228 PM CDT Sat May 25 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 218 PM CDT Sat May 25 2024

A Moderate severe risk will remain through much of our Oklahoma CWA
to an Enhanced risk across our Texas CWA through midnight with the
potential of severe storms rapidly growing to supercells initiating
east of an approaching dryline and Pacific-based cold front.
Increasing moisture will continue to destabilize the warm sector
which includes our entire CWA while strong mixing off the surface
may erode a weak cap as a low-level jet will be strengthening
overnight.  Steepening mid-level lapse rates will result in strong
to extreme Mixed Layer CAPE values.  The strong instability along
with strong shear could start convective initiation later this
afternoon into the evening hours with supercells producing very
large hail while DCAPE values in excess of 1500 J/kg could produce
over 80 mph downburst winds as well as a risk for tornados. Should
it develop, it would be fairly fast moving across our CWA and
exiting after midnight as the surface boundaries (dryline/cold
front) start pushing in from the west. Expecting Sunday to be dry.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 218 PM CDT Sat May 25 2024

We are still expected to stay dry next week Monday but the forecast
becomes "wetter" from Tuesday on with increasing storm probabilities
through the latter half of next week.  Although sunny and
unseasonably warmer (upper 80s to lower 90s) but less humid on
Monday, increasing afternoon cloud cover will be cooling
temperatures to more seasonably average as next week progresses.
However, could still feel muggy if the moister ECMWF solution is
correct.

Models in agreement with an upper ridge building over the western
U.S. returning the Southern Plains to a northwest flow pattern
expelling a series of shortwaves resulting in MCS activity coming
down from the Central & Southern High Plains.  As a result, will
maintain POPs for elevated storms from this complex every
evening/night starting Tuesday.  Down in the lower levels, models
also in agreement with increasing moisture transport reforming a
dryline lee of the Colorado/New Mexico Rockies with each daytime
punch only making it to the New Mexico/Texas state lines.  Models do
differ with the strength of the moisture return and instability into
our area with the ECMWF more aggressive and unstable advecting upper
60s dew points by Wednesday along with a warm front lifting into our
area on Friday.  Meanwhile, moisture advection is slightly weaker
(lower 60s dew points) with a less defined warm front passage with
the GFS solution. Without the potential of a surface boundary until
the end of the week, both models in agreement with moisture ascent
seen in the isentropic fields from the lower through mid-levels for
warm advection rain showers although may stay capped for any surface
based convection.  Thursday night/Fridays convection could be more
widespread with a stronger vort-max coming through over a lifting
warm front.  As far as severe, the overall "moister" ECMWF would
suggest a few strong storms with up to 1500 J/kg of MUCAPE although
shear would be very weak for any severe organization. Long range
models deviate at the end of this week with the handling of a large
amplitude trough digging through this weekend as per the ECMWF with
more of a short wave with the GFS solution.

&&

.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Sat May 25 2024

Mainly VFR conditions this afternoon outside of near the Red river
where some lingering MVFR ceilings will linger into the afternoon
hours. Otherwise gusty south/southeast winds will also develop
during the afternoon hours. Some convection is expected to develop
across the west and move east across the area this evening. LLWS
will also occur overnight as the LLJ strengthens to near 50kts.
Some MVFR ceilings may redevelop late tonight into Sunday morning,
but should be short-lived as surface winds veer ahead of a cold
front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  91  61  87 /  40   0   0   0
Hobart OK         64  94  60  92 /  20   0   0   0
Wichita Falls TX  72  97  63  92 /  30   0   0   0
Gage OK           60  89  54  91 /  10   0   0   0
Ponca City OK     68  88  58  86 /  60   0   0   0
Durant OK         72  94  65  89 /  40   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...68
LONG TERM....68
AVIATION...30
Hazardous weather outlook, May 25, 1:52 PM CST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
252 PM CDT Sat May 25 2024

OKZ004>048-050>052-TXZ083>090-262000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
252 PM CDT Sat May 25 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Severe thunderstorms will be possible this afternoon through the
evening hours with supercells that could produce up to softball
size hail and up to 80 mph or higher downburst wind gusts. Long
track tornadoes will also be possible anywhere in the risk area.
All of our area is within a risk for severe storms with the
highest risk area across northern through central and southwest
Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across our
entire area should prepare for severe weather operations through
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms chances will return on Tuesday and every day and
night through Friday. A few of these storms could become strong to
low-end severe.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 25, 1:32 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Norman OK
232 PM CDT Sat May 25 2024

TXZ084-087-252000-
Foard TX-Knox TX-
232 PM CDT Sat May 25 2024

...A strong thunderstorm will impact portions of southern Foard and
northwestern Knox Counties through 300 PM CDT...

At 231 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Truscott, moving northeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Crowell, Truscott, and Margaret.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3406 9966 3383 9948 3362 9999 3363 10000
      3383 10000
TIME...MOT...LOC 1931Z 236DEG 32KT 3375 9994

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

30
Local storm report, May 25, 2:29 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
329 PM CDT Sat May 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Hail             5 SE Seymour            33.55N 99.19W
05/25/2024  M1.00 Inch       Baylor             TX   Storm Chaser

&&

JP

The radar

The Altus AFB radar (KFDR), 42 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

53 hail, 13 thunderstorm wind, 4 tornado, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
May 25, 3:00 PM CST
Where
Jackson County, 3.68 mi S of Altus
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.587, -99.338

Altus (ALTU) Mesonet observation.

Hail, Jackson

When
May 25, 3:07 PM CST
Where
Jackson County, 2.8 mi ESE of (Lts)altus Afb
Measured
0.75 in hail
Reported by
Public
Coordinates
34.638, -99.249

MPing report.

Thunderstorm Wind, Tillman

When
May 25, 3:10 PM CST
Where
Tillman County, 0.28 mi ENE of Frederick
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.392, -99.016

Tree limbs blown down near the intersection of Oklahoma Highway 5/East Gladstone Avenue and North 11th Street. Relayed by emergency management. Time is radar estimated.

Thunderstorm Wind, Tillman

When
May 25, 3:20 PM CST
Where
Tillman County, 2.32 mi SE of Tipton Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.440, -99.138

Tipton (TIPT) Mesonet observation.

Hail, Kiowa

When
May 25, 3:25 PM CST
Where
Kiowa County, Roosevelt
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
34.850, -99.020

Hail, Kiowa

When
May 25, 3:28 PM CST
Where
Kiowa County, Roosevelt
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
34.850, -99.020

Thunderstorm Wind, Kiowa

When
May 25, 3:39 PM CST
Where
Kiowa County, 0.15 mi WSW of (Hbr)hobart Airport
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
34.989, -99.052

Hobart Municipal Airport (KHBR) observation.

Hail, Kiowa

When
May 25, 3:42 PM CST
Where
Kiowa County, 2.96 mi NE of (Hbr)hobart Airport
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.016, -99.008

Time is radar estimated.

Hail, Kiowa

When
May 25, 3:46 PM CST
Where
Kiowa County, 1.84 mi W of Gotebo
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
35.073, -98.902

At least tennis ball size hail noted on livestream video.

Hail, Kiowa

When
May 25, 3:46 PM CST
Where
Kiowa County, 0.39 mi WNW of Gotebo
Measured
2.75 in hail
Reported by
Public
Coordinates
35.073, -98.876

MPing report. Additional confirmation from broadcast media livestream of at least baseball size hail.

Thunderstorm Wind, Kiowa

When
May 25, 3:50 PM CST
Where
Kiowa County, 2.35 mi NE of Gotebo
Measured
57 kt (66 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.096, -98.844

Time is radar estimated.

Hail, Washita

When
May 25, 3:58 PM CST
Where
Washita County, 4.33 mi SSE of Cloud Chief
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.190, -98.819

Relayed by amateur radio. Location is approximate.

Hail, Washita

When
May 25, 4:15 PM CST
Where
Washita County, 2.99 mi ENE of Corn
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
35.392, -98.729

Time is radar estimated.

Hail, Washita

When
May 25, 4:15 PM CST
Where
Washita County, 1.5 mi NE of Colony
Measured
1.75 in hail
Reported by
Public
Coordinates
35.363, -98.659

Relayed by a trained spotter. Time is radar estimated.

Hail, Caddo

When
May 25, 4:21 PM CST
Where
Caddo County, 4.07 mi W of Stecker
Measured
1 in hail
Reported by
Public
Coordinates
34.953, -98.391

MPing report. Time adjusted based on radar imagery.

Hail, Caddo

When
May 25, 4:25 PM CST
Where
Caddo County, 4.11 mi SE of Hydro
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.508, -98.528

Relayed by amateur radio.

Hail, Ellis

When
May 25, 4:25 PM CST
Where
Ellis County, 3.48 mi E of Arnett
Measured
1.75 in hail
Reported by
Public
Coordinates
36.143, -99.708

MPing report. Time adjusted based on radar imagery.

Thunderstorm Wind, Custer

When
May 25, 4:25 PM CST
Where
Custer County, 4.48 mi WSW of Weatherford
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.508, -98.775

Weatherford (WEAT) Mesonet observation.

Hail, Caddo

When
May 25, 4:28 PM CST
Where
Caddo County, Hydro
Measured
2.5 in hail
Reported by
Public
Coordinates
35.550, -98.580

Social media image. Evidence that the hailstone had undergone prior melting. Time is radar estimated.

Hail, Ellis

When
May 25, 4:30 PM CST
Where
Ellis County, 1.73 mi E of Arnett
Measured
3.5 in hail
Reported by
Broadcast Media
Coordinates
36.137, -99.739

Time is radar estimated.

Hail, Ellis

When
May 25, 4:30 PM CST
Where
Ellis County, 4 mi E of Arnett
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
36.137, -99.698

Relayed image. Time is radar estimated.

Hail, Blaine

When
May 25, 4:35 PM CST
Where
Blaine County, 7.57 mi WSW of Geary
Measured
3 in hail
Reported by
Public
Coordinates
35.580, -98.440

Social media image. Time is radar estimated and location is approximate.

Hail, Ellis

When
May 25, 4:35 PM CST
Where
Ellis County, 0.36 mi WNW of Fargo
Measured
1 in hail
Reported by
Public
Coordinates
36.372, -99.626

MPing report.

Hail, Woodward

When
May 25, 4:40 PM CST
Where
Woodward County, 3.62 mi NNE of Woodward Arpt
Measured
1 in hail
Reported by
Public
Coordinates
36.490, -99.501

MPing report. Time adjusted based on radar imagery.

Hail, Blaine

When
May 25, 4:44 PM CST
Where
Blaine County, 6.16 mi WSW of Greenfield
Measured
1.25 in hail
Reported by
Public
Coordinates
35.685, -98.475

MPing report. Hail size increased from quarter to half dollar from 1642-1644 LST.

Hail, Blaine

When
May 25, 4:45 PM CST
Where
Blaine County, 0.37 mi S of Greenfield
Measured
1.75 in hail
Reported by
Public
Coordinates
35.725, -98.379

MPing report. Time adjusted based on radar imagery.

Hail, Woodward

When
May 25, 4:52 PM CST
Where
Woodward County, 3.53 mi SW of Sharon
Measured
1 in hail
Reported by
Public
Coordinates
36.249, -99.390

MPing report. Time adjusted based on radar imagery.

Hail, Woodward

When
May 25, 4:58 PM CST
Where
Woodward County, 2.51 mi SSE of Sharon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.245, -99.331

Social media image with ruler measurement.

Hail, Woodward

When
May 25, 5:13 PM CST
Where
Woodward County, 1.9 mi NE of Mutual
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
36.247, -99.143

Hail, Woodward

When
May 25, 5:14 PM CST
Where
Woodward County, 6.66 mi NNE of Mutual
Measured
3 in hail
Reported by
Emergency Manager
Coordinates
36.323, -99.139

Time is radar estimated.

Tornado, Woodward

When
May 25, 5:14 PM CST to 5:20 PM CST
Where
Woodward County, 1.54 mi SW of Mutual to 1.13 mi E of Mutual
Rating
EF1
Path length
2.6 mi
Path width
50 yd
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
36.213, -99.188

Storm spotters and chasers observed this tornado developing near Mutual and moving northeast. Emergency management reported that at least two barns were destroyed, a trailer and farm equipment were overturned, a home received minor damage, and a mobile home received roof damage. Power poles were also damaged along the path.

Hail, Major

When
May 25, 5:19 PM CST
Where
Major County, 2.91 mi N of Chester
Measured
1 in hail
Reported by
Public
Coordinates
36.262, -98.925

Hail, Major

When
May 25, 5:23 PM CST
Where
Major County, 6.02 mi N of Chester
Measured
1.5 in hail
Reported by
Public
Coordinates
36.307, -98.930

MPing report. Time adjusted based on radar imagery.

Tornado, Major

When
May 25, 5:29 PM CST to 5:40 PM CST
Where
Major County, 5.09 mi NNW of Chester to 6.69 mi N of Chester
Rating
EFU
Path length
3.4 mi
Path width
200 yd
Reported by
Storm Chaser
Coordinates
36.288, -98.955

This tornado was observed by storm chasers including research meteorologists from NSSL. The tornado moved northeast in generally inaccessible rural areas and/or canyons north of Chester where damage was not observed. The tornado path is estimated.

Hail, Garfield

When
May 25, 5:35 PM CST
Where
Garfield County, 1 mi WNW of Drummond
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.304, -98.057

Time is radar estimated.

Thunderstorm Wind, Major

When
May 25, 5:37 PM CST
Where
Major County, 4 mi W of Ringwood
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.380, -98.322

Multiple tree limbs blown down. Time is radar estimated.

Hail, Major

When
May 25, 5:40 PM CST
Where
Major County, 6.69 mi S of Fairview
Measured
0.75 in hail
Reported by
Public
Coordinates
36.173, -98.477

MPing report.

Thunderstorm Wind, Major

When
May 25, 5:40 PM CST
Where
Major County, 3.84 mi E of Meno
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.384, -98.111

Lahoma (LAHO) Mesonet observation.

Hail, Garfield

When
May 25, 5:43 PM CST
Where
Garfield County, 1 mi E of (End)vance Afb Enid
Measured
0.75 in hail
Reported by
Other Federal Agency
Coordinates
36.340, -97.902

Thunderstorm Wind, Garfield

When
May 25, 5:43 PM CST
Where
Garfield County, 4.33 mi ESE of Lahoma
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
36.377, -98.014

Personal weather station measurement.

Hail, Garfield

When
May 25, 5:44 PM CST
Where
Garfield County, 0.21 mi NE of Lahoma
Measured
1 in hail
Reported by
Public
Coordinates
36.392, -98.087

MPing report.

Thunderstorm Wind, Major

When
May 25, 5:45 PM CST
Where
Major County, 3.84 mi E of Meno
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.384, -98.111

Lahoma (LAHO) Mesonet observation.

Hail, Major

When
May 25, 5:45 PM CST
Where
Major County, 2.89 mi SW of Fairview
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
36.239, -98.514

Social media image. Time is radar estimated.

Hail, Garfield

When
May 25, 5:45 PM CST
Where
Garfield County, 1 mi S of Enid
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.386, -97.880

Time is radar estimated and location is approximate.

Hail, Garfield

When
May 25, 5:45 PM CST
Where
Garfield County, 2 mi W of Carrier
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.478, -98.056

Report of golf ball size hail from two miles west towards the center of the community of Carrier. Relayed by emergency management.

Hail, Garfield

When
May 25, 5:48 PM CST
Where
Garfield County, Enid
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
36.400, -97.880

Hail, Major

When
May 25, 5:50 PM CST
Where
Major County, Fairview
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
36.270, -98.480

Social media image. Time is radar estimated.

Hail, Major

When
May 25, 5:50 PM CST
Where
Major County, 3.52 mi SE of Fairview
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
36.230, -98.440

Social media image. Time is radar estimated.

Hail, Garfield

When
May 25, 5:53 PM CST
Where
Garfield County, 0.76 mi SSW of Hillsdale
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
36.550, -97.997

Hail damage to homes, including windows broken out. Time is radar estimated.

Hail, Garfield

When
May 25, 5:54 PM CST
Where
Garfield County, Hillsdale
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.560, -97.990

Time is radar estimated.

Hail, Garfield

When
May 25, 5:55 PM CST
Where
Garfield County, 4.3 mi W of Kremlin
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.550, -97.907

Time is radar estimated.

Hail, Major

When
May 25, 5:57 PM CST
Where
Major County, 2.69 mi NNE of Isabella
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.275, -98.319

Relayed images. Time is radar estimated.

Thunderstorm Wind, Garfield

When
May 25, 6:16 PM CST
Where
Garfield County, Drummond
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.300, -98.040

Estimated wind gust from livestream video. Minor tree damage also noted.

Thunderstorm Wind, Alfalfa

When
May 25, 6:20 PM CST
Where
Alfalfa County, 0.72 mi W of Cherokee
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -98.363

Cherokee (CHER) Mesonet observation.

Hail, Garfield

When
May 25, 6:21 PM CST
Where
Garfield County, 2.26 mi SW of Enid
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
36.376, -97.908

Hail, Garfield

When
May 25, 6:23 PM CST
Where
Garfield County, 1 mi E of (End)vance Afb Enid
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
36.340, -97.902

Hail, Garfield

When
May 25, 6:28 PM CST
Where
Garfield County, 1.45 mi SSE of Waukomis
Measured
0.75 in hail
Reported by
Public
Coordinates
36.260, -97.891

MPing report.

Flash Flood, Garfield

When
May 25, 6:30 PM CST to 9:30 PM CST
Where
Garfield County, 0.86 mi SW of Enid to 0.94 mi SW of Enid
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.392, -97.891

Roadway flooding at the intersection of U.S. Highways 81 and 412. Event time is approximate.

Thunderstorm Wind, Garfield

When
May 25, 6:42 PM CST
Where
Garfield County, 0.09 mi SW of (Wdg) Woodring Arpt
Measured
64 kt (74 mph) measured gust
Reported by
AWOS
Coordinates
36.379, -97.791

Enid Woodring Regional Airport (KWDG) observation.

Hail, Kingfisher

When
May 25, 6:48 PM CST
Where
Kingfisher County, 2.6 mi NNE of Hennessey
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
36.147, -97.889

Social media image.

Hail, Kingfisher

When
May 25, 6:48 PM CST
Where
Kingfisher County, 3.72 mi N of Hennessey
Measured
2 in hail
Reported by
Public
Coordinates
36.164, -97.898

Social media image. Time is radar estimated.

Hail, Garfield

When
May 25, 6:53 PM CST
Where
Garfield County, 5.06 mi E of Bison
Measured
1.25 in hail
Reported by
Public
Coordinates
36.210, -97.800

MPing report.

Tornado, Love

When
May 25, 6:54 PM CST
Where
Love County, 5.47 mi NNE of Burneyville
Rating
EFU
Path length
0.3 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
33.983, -97.263

Storm chasers observed a tornado north-northeast of Burneyville. No damage was reported and the location is estimated.

Hail, Garfield

When
May 25, 6:59 PM CST
Where
Garfield County, 2.3 mi W of Douglas
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.261, -97.711

Tornado, Love

When
May 25, 7:06 PM CST to 7:07 PM CST
Where
Love County, 4.53 mi WSW of Overbrook to 4.18 mi WSW of Overbrook
Rating
EFU
Path length
0.5 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
34.038, -97.209

Storm chasers observed a tornado to the west-southwest of Overbrook and northwest of Marietta. No damage was reported and the tornado path is estimated.

Hail, Kay

When
May 25, 7:38 PM CST
Where
Kay County, Tonkawa
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
36.680, -97.310

Hail, Kay

When
May 25, 7:41 PM CST
Where
Kay County, 0.88 mi NE of Tonkawa
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
36.690, -97.301

Hail was noted to be slightly smaller than golf ball size.

Hail, Payne

When
May 25, 7:41 PM CST
Where
Payne County, 3.59 mi NE of (Swo)stillwater Airport
Measured
0.75 in hail
Reported by
Public
Coordinates
36.203, -97.054

MPing report.

Hail, Noble

When
May 25, 8:26 PM CST
Where
Noble County, 5.15 mi E of Billings
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
36.536, -97.347

Hail, Noble

When
May 25, 8:26 PM CST
Where
Noble County, 6.33 mi NE of Billings
Measured
2 in hail
Reported by
Public
Coordinates
36.582, -97.346

MPing report. Based on radar evidence, hailfall likely occurred prior (2015-2025 LST) to report time.

Hail, Kay

When
May 25, 8:43 PM CST
Where
Kay County, 1.1 mi S of White Eagle
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.594, -97.076

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyThe tornado archive for Oklahoma, 2024Warnings in Oklahoma, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1180814, 1180936, 1180815, 1180942, 1180946, 1180947, 1180948, 1180949, 1180967, 1180968, 1180971, 1180974, 1180980, 1180982, 1180984, 1180991, 1180992, 1181277, 1185780, 1181175, 1181176, 1181177, 1181178, 1181179, 1181181, 1181183, 1181186, 1181187, 1181190, 1181192, 1183046, 1181195, 1181197, 1183047, 1181199, 1181220, 1181202, 1181207, 1181208, 1222701, and more.